IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Log in (now much improved!) to save this article

Two-sided altruism, Lindahl equilibrium, and Pareto optimality in overlapping generations models

  • Lakshmi Raut

    ()

This paper extends the Samuelsonian overlapping generations general equilibrium framework to encompass a variety of altruistic preferences by recasting it into a Lindahl equilibrium framework. The First and the Second Welfare theorems hold for Lindahl equilibrium with respect to the Malinvaud optimality criterion but not with respect to the Pareto optimality criterion. A complete characterization of Pareto optimal allocations is provided using the Lindahl equilibrium prices. Copyright Springer-Verlag Berlin/Heidelberg 2006

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://hdl.handle.net/10.1007/s00199-004-0562-9
Download Restriction: Access to full text is restricted to subscribers.

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Article provided by Springer & Society for the Advancement of Economic Theory (SAET) in its journal Economic Theory.

Volume (Year): 27 (2006)
Issue (Month): 3 (04)
Pages: 729-736

as
in new window

Handle: RePEc:spr:joecth:v:27:y:2006:i:3:p:729-736
DOI: 10.1007/s00199-004-0562-9
Contact details of provider: Web page: http://www.springer.com

Web page: http://saet.uiowa.edu/

More information through EDIRC

Order Information: Web: http://www.springer.com/economics/economic+theory/journal/199/PS2

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Wolfgang Leininger, 1986. "The Existence of Perfect Equilibria in a Model of Growth with Altruism between Generations," Review of Economic Studies, Oxford University Press, vol. 53(3), pages 349-367.
  2. Barro, Robert J., 1974. "Are Government Bonds Net Wealth?," Scholarly Articles 3451399, Harvard University Department of Economics.
  3. Gale, David, 1973. "Pure exchange equilibrium of dynamic economic models," Journal of Economic Theory, Elsevier, vol. 6(1), pages 12-36, February.
  4. Timothy J. Kehoe & David K. Levine & Andreu Mas-Colell & Michael Woodford, 1991. "Gross Substitutes in Large Square Economics," Levine's Working Paper Archive 2057, David K. Levine.
  5. Cass, David, 1972. "On capital overaccumulation in the aggregative, neoclassical model of economic growth: A complete characterization," Journal of Economic Theory, Elsevier, vol. 4(2), pages 200-223, April.
  6. Balasko, Yves & Shell, Karl, 1980. "The overlapping-generations model, I: The case of pure exchange without money," Journal of Economic Theory, Elsevier, vol. 23(3), pages 281-306, December.
  7. Kehoe, Timothy J. & Levine, David K. & Mas-Colell, Andreu & Woodford, Michael, 1991. "Gross substitutability in large-square economies," Journal of Economic Theory, Elsevier, vol. 54(1), pages 1-25, June.
  8. Shell, Karl, 1971. "Notes on the Economics of Infinity," Journal of Political Economy, University of Chicago Press, vol. 79(5), pages 1002-11, Sept.-Oct.
  9. B. Douglas Bernheim & Debraj Ray, 1987. "Economic Growth with Intergenerational Altruism," Review of Economic Studies, Oxford University Press, vol. 54(2), pages 227-243.
  10. Lane, John & Mitra, Tapan, 1981. "On Nash Equilibrium Programs of Capital Accumulation under Altruistic Preferences," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 22(2), pages 309-31, June.
  11. Goldman, Steven Marc, 1978. "Gift equilibria and pareto optimality," Journal of Economic Theory, Elsevier, vol. 18(2), pages 368-370, August.
  12. Paul A. Samuelson, 1958. "An Exact Consumption-Loan Model of Interest with or without the Social Contrivance of Money," Journal of Political Economy, University of Chicago Press, vol. 66, pages 467.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:spr:joecth:v:27:y:2006:i:3:p:729-736. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla)

or (Rebekah McClure)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.